Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS Green Bay, WI

April 12, 2001Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Apr 12, 2001, 3:08 AM CDT for Waushara County, Wisconsin. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 12, 2001, 3:08 AM CDT (08:08 UTC)
Expired
Apr 12, 2001, 4:00 AM CDT
In force
52 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Waushara County, WI

What was reported inside it

TimeReportWhereRemark
Apr 12, 3:15 AM CDTThunderstorm Wind 50 EHancock, WI
Apr 12, 3:45 AM CDTThunderstorm Wind 50 EPoy Sippi, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120809
SVRGRB
WIC097-137-141-120900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
308 AM CDT THU APR 12 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PORTAGE COUNTY IN WISCONSIN
  WAUSHARA COUNTY IN WISCONSIN
  WOOD COUNTY IN WISCONSIN

* UNTIL 400 AM CDT

* AT 308 AM CDT...WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS WITH 60 MPH WINDS. THE LINE EXTENDED FROM 15 MILES   
  WEST OF WISCONSIN RAPIDS TO 19 MILES SOUTH OF WAUTOMA AND IT WAS   
  MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
  COLOMA BY 310 AM CDT.
  NEKOOSA BY 310 AM CDT.
  PORT EDWARDS BY 310 AM CDT.
  RICHFORD BY 310 AM CDT.

THESE STORMS COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN
THE PATH OF THESE STORMS...TAKE COVER IN A STURDY BUILDING UNTIL THE
STORMS HAVE PASSED.

PLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:45 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 11, 11:45 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 PM CDT WED APR 11 2001

SUSTAINED WIND SPEEDS HV COME DOWN IN MOST AREAS. HOWEVER...STG WINDS
CONT JUST ABV SFC...AND THEY MAY STILL WORK DOWN TO THE SFC AT TIMES. WL
CONT WIND ADV BUT ADJUST WORDING TO ACCOUNT FOR VARIABILITY IN WIND
SPEED.

.GRB...WIND ADVISORY TONIGHT
       WIZ013-020>022-030-031-035>040-045-048>050-

       GALE WARNING FOR NEARSHORE WATERS TONIGHT
       LMZ541>543-

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 11, 7:05 PM CDT, 8 hours 3 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
705 PM CDT WED APR 11 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL
AND NORTH-CENTRAL WISCONSIN.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE FORECAST AREA.

THE GREATEST THREAT OF SEVERE STORMS WILL BE OVER CENTRAL WISCONSIN...
WHERE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE STILL
POSSIBLE. THE REST OF THE FORECAST AREA MAY EXPERIENCE STRONG GUSTY
WINDS...AND SMALL HAIL.

AN INTENSE STORM SYSTEM OVER SOUTHEAST NEBRASKA THIS EVENING IS FORECAST
TO MOVE NORTHEAST...REACHING SOUTHERN MINNESOTA BY MIDNIGHT. THE
SYSTEM WILL PULL A WARM FRONT INTO CENTRAL WISCONSIN...AND BRING
WARM...MOIST AND UNSTABLE AIR INTO THE REGION. THE COMBINATION OF
MOISTURE...LIFT AND INSTABILITY WILL LEAD TO WIDESPREAD THUNDERSTORMS
ACROSS THE REGION THIS EVENING. STRONG WIND SHEAR ALOFT MAY PRODUCE
ISOLATED TORNADOES...ESPECIALLY OVER CENTRAL WISCONSIN. FURTHERMORE...
ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OVER CENTRAL AND
EAST-CENTRAL WISCONSIN WHERE HEAVY RAINS HAVE ALREADY OCCURRED EARLIER
IN THE DAY.

SPOTTER GROUPS ACROSS NORTHEAST WISCONSIN SHOULD BE PREPARED FOR
POSSIBLE ACTIVATION THIS EVENING.

STAY TUNED FOR LATER STATEMENTS ABOUT THIS APPROACHING STORM SYSTEM.
DETAILS OF CURRENT SIGNIFICANT WEATHER CAN BE FOUND IN THE SHORT-TERM
FORECAST.

KALLAS
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:08 AM CDTSevere Thunderstorm WarningGRBPortage, Wood52 min
Apr 12, 3:57 AM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca, Winnebago48 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.